Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 68, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 26, 2009, 3:51 PM EDT. It took effect at Sep 26, 2009, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2009, 3:51 PM EDT (19:51 UTC)
- In effect from
- Sep 26, 2009, 8:00 PM EDT
- Expired
- Sep 27, 2009, 9:56 AM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
675 WHUS71 KBUF 261951 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT SAT SEP 26 2009 LOZ045-270400- /O.NEW.KBUF.SC.Y.0068.090927T0000Z-090927T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 351 PM EDT SAT SEP 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY. MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT ADVISORY CONDITIONS TONIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
196 WHUS71 KBUF 270151 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 951 PM EDT SAT SEP 26 2009 LOZ045-271000- /O.CON.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 951 PM EDT SAT SEP 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY. MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT ADVISORY CONDITIONS TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
208 WHUS71 KBUF 270402 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1202 AM EDT SUN SEP 27 2009 LOZ045-271215- /O.CON.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/ /O.NEW.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1202 AM EDT SUN SEP 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES DURING THE AFTERNOON. MEANWHILE...MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT ADVISORY CONDITIONS OVERNIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-271215- /O.NEW.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1202 AM EDT SUN SEP 27 2009 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE SUNDAY NIGHT AND MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT LATE SUNDAY NIGHT WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES BY DAYBREAK MONDAY AND CONTINUE THROUGH THE DAY MONDAY INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>044-062>065-271215- /O.NEW.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1202 AM EDT SUN SEP 27 2009 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
465 WHUS71 KBUF 270812 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 412 AM EDT SUN SEP 27 2009 LOZ045-271615- /O.CON.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/ /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 412 AM EDT SUN SEP 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. MEANWHILE...MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT ADVISORY CONDITIONS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-271615- /O.CON.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 412 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE SUNDAY NIGHT AND MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT LATE SUNDAY NIGHT WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES BY DAYBREAK MONDAY AND CONTINUE THROUGH THE DAY MONDAY INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>044-062>065-271615- /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 412 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
449 WHUS71 KBUF 271356 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EDT SUN SEP 27 2009 LOZ045-272200- /O.CAN.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/ /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-272200- /O.CON.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES MONDAY MINORING AND CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>044-062>065-272200- /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 3:42 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 26, 3:42 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT SAT SEP 26 2009
.SYNOPSIS...
A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL BRING PERIODS
OF RAIN TO THE REGION TONIGHT. AN UPPER LEVEL TROUGH WILL STILL
BRING A CHANCE FOR A FEW MORE SHOWERS SUNDAY BEFORE A STRONG COLD
FRONT APPROACHES FROM THE WEST AND GENERATES MORE SHOWERS AND
THUNDERSTORMS LATE SUNDAY NIGHT INTO MONDAY. WINDY CONDITIONS AND
COOLER TEMPERATURES WILL FOLLOW THE FRONT MONDAY AFTERNOON THROUGH
TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
SHORT WAVE ENERGY OVER THE OHIO VALLEY THIS AFTERNOON ALONG WITH A
30 KNOT 850 MB JET...GOOD ISENTROPIC LIFT AND A RICH MOISTURE SUPPLY
FROM THE GULF STATES WILL PRODUCE A HIGH PROBABILITY OF RAIN
SPREADING FROM SOUTHWEST TO NORTHEAST THIS EVENING. QPF OF A HALF
INCH OR MORE LOOKS LIKELY ACROSS THE AREA OVERNIGHT. ENOUGH ELEVATED
CAPE TO WORRY ABOUT THUNDER BUT THE PROBABILITIES
SUNDAY MORNING WILL LIKELY START OUT WET AS WELL BUT THE SHORT WAVE
ENERGY WILL BE FARTHER TO THE EAST AS THE LONGER WAVE TROUGH PUSHES
INTO THE APPALACHIANS. RAIN WILL TAPER OFF TO SHOWERS QUICKLY FROM
WEST TO EAST. LOOKS LIKE WE WILL STILL BE ABLE TO REMOVE THE CHANCE
OF PRECIP FOR THE WESTERN ZONES IN THE AFTERNOON.
COOLING RAIN WILL BALANCE WARM ADVECTION OVERNIGHT SO WE ARE NOT
EXPECTING MUCH OF A CHANGE IN TEMPERATURE.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE MAIN FOCUS DURING THIS PERIOD WILL THE DIGGING UPPER LEVEL
TROUGH AND ATTENDANT SURFACE LOW THAT WILL SET UP ACROSS THE LOWER
GREAT LAKES AND SOUTHERN QUEBEC. THIS WILL RESULT IN A SIGNIFICANT
CHANGE TO VERY FALL-LIKE CONDITIONS.
INITIALLY...IT WILL BE QUITE MILD SUNDAY NIGHT WITH SOUTHERLY
DOWNSLOPE WINDS SETTING UP AHEAD OF THE APPROACHING COLD FRONT.
IN FACT...AREA TEMPERATURES WILL LIKELY RISE INTO THE LOWER TO MID
60S BEFORE ANY PCPN REACHES THE FAR WESTERN COUNTIES BEFORE DAYBREAK
MONDAY.
IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE AHEAD OF THE COLD FRONT
AND FAVORABLE DIFFLUENCE AHEAD OF THE VIGOROUS UPPER LEVEL TROUGH
WILL LIKELY RESULT IN A NARROW BAND OF CONVECTION/SQUALL LINE MONDAY
MORNING INTO THE EARLY AFTERNOON. ANY CONVECTIVE WIND GUSTS COULD
APPROACH SEVERE LIMITS. THE NAM STILL SHOWS A DRY SLOT WORKING IN
BEHIND THE FRONT. THEREFORE...WE SHOULD SEE A BREAK IN THE PCPN FOR
A FEW HOURS AFTER THE FRONTAL PASSAGE.
AFTER THE MORNING CONVECTION ENDS MONDAY MORNING...THE MAIN FOCUS
WILL SHIFT TO THE POTENTIAL FOR STRONG WINDS AND THE DEVELOPMENT OF
LAKE EFFECT RAINS NORTHEAST OF THE LAKES. THE TRACK OF THE SURFACE
LOW...COMBINED WITH STRONG COLD AIR ADVECTION ALOFT AND A WELL
ALIGNED SOUTHWEST FLOW WILL RESULT IN INCREASING SOUTHWEST WINDS IN
THE AFTERNOON AND EVENING. EXPECT SUSTAINED WINDS OF 25 TO 35 KNOTS
DOWNWIND OF LAKE ERIE WITH POSSIBLE GUSTS UP TO 45 KNOTS. THIS WOULD
PUT US IN THE RANGE FOR A POSSIBLE WIND ADVISORY. GALES ARE ALSO
EXPECTED ON LAKE ERIE AND POSSIBLY LAKE ONTARIO LATE IN THE DAY.
IN TERMS OF PCPN FOR MONDAY AFTERNOON...EXPECT SCATTERED SHOWERS TO
REDEVELOP AS MOISTURE WRAP IN BEHIND THE SURFACE LOW AND THE UPPER
LEVEL LOW DIGS SOUTHEAST ACROSS THE LOWER LAKES. THE POTENTIAL FOR
LAKE EFFECT RAIN SHOWERS WILL ALSO INCREASE AS THE COLDER AIR
DEEPENS ACROSS THE AREA DURING THE AFTERNOON. THE LATEST NAM BUFKIT
PROFILES SUGGEST LAKE INDUCED CAPES AROUND 1500 J/KG...ESPECIALLY
OVER LAKE ERIE WHICH WILL FEEL THE IMPACT OF THE COLDER AIR SOONER.
TEMPERATURES ON MONDAY WILL LIKELY DISPLAY A STEADY OR SLOWLY
FALLING TREND BEHIND THE DEPARTING COLD FRONT. THE INCREASING
SOUTHWEST FLOW OFF THE WARM LAKE WATERS WILL HELP TO TEMPER THE
TEMPERATURE FALL IMMEDIATELY DOWNWIND OF THE LAKES.
VERY UNSETTLED CONDITIONS WILL CONTINUE MONDAY NIGHT AND TUESDAY AS
THE MOISTURE CYCLONIC FLOW REMAINS INTACT. THE SURFACE LOW WILL BE
FILLING AS IT TRACKS SLOWLY TO THE NORTHEAST...BUT IT WILL STILL BE
WINDY AS COLD AIR ADVECTION ALLOWS FOR THE DOWNWARD TRANSFER
HIGHER WINDS ALOFT.
EXPECT THE WINDS TO SUBSIDE GRADUALLY TUESDAY NIGHT AS THE WEAKENING
SURFACE LOW HEADS NORTHEAST TOWARD LABRADOR. WILL STILL LEAVE IN A
CHANCE FOR SHOWERS ACROSS THE ENTIRE AREA WITH SOME LAKE ENHANCED
RAIN SOUTHEAST OF THE LAKES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE DEEP UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL BEGIN TO
LOOSE THEIR GRIP WEDNESDAY AFTERNOON...BUT AREA TEMPERATURES WILL
STRUGGLE TO GET ABOVE 60. HIGH PRESSURE RIDING IN BEHIND THE
DEPARTING SURFACE LOW SHOULD BRING DRY WEATHER THURSDAY AND FRIDAY
WITH TEMPERATURES MODERATING TO NEAR SEASONABLE LEVELS ON FRIDAY.
A WARM FRONT APPROACHING FROM THE OHIO VALLEY MAY BRING A CHANCE FOR
A FEW SHOWERS SATURDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A SYSTEM ADVANCING NORTHEASTWARD FROM THE OHIO VALLEY WILL PRODUCE
RAIN WITH CIGS AND VSBYS DROPPING FROM VFR TO IFR. THE
DETERIORATION WILL BEGIN MID TO LATE AFTERNOON ACROSS THE WESTERN
SOUTHERN TIER AND REACH THE EASTERN LAKE ONTARIO REGION BY
MIDNIGHT. IMPROVEMENT TO MVFR WILL BEGIN 12Z TO 14 Z IN THE FAR
WEST SUNDAY.
OUTLOOK...
SUNDAY AFTERNOON...IMPROVEMENT TO VFR WITH SHOWERS TAPERING OFF.
MONDAY...MVFR IN SHOWERS AND THUNDERSTORMS.
TUESDAY...MVFR IN SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
THURSDAY...VFR.
&&
.MARINE...
MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND
RIDGE WILL CONTINUE GENERATE SMALL CRAFT ADVISORY CONDITIONS ALONG
THE FAR EASTERN NEAR SHORES OF LAKE ONTARIO TONIGHT INTO SUNDAY
MORNING.
MUCH MORE SIGNIFICANT WIND AND WAVE CONDITIONS ARE EXPECTED ON THE
LAKES MONDAY AND TUESDAY AS A DEEP LOW SETS UP JUST NORTH OF LAKE
ONTARIO. AN INFLUX OF COLD AIR ACROSS THE WARM WATERS OF BOTH LAKES
WILL LIKELY GENERATE GALE FORCE WINDS LATER MONDAY AFTERNOON INTO
MONDAY NIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 AM EDT
SUNDAY FOR LOZ045.
&&
SYNOPSIS...TJP
NEAR TERM...SAGE
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...SAGE/TJP
MARINE...TJPHazardous weather outlook, Sep 26, 5:16 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT SAT SEP 26 2009 NYZ007-008-270930- JEFFERSON-LEWIS- 516 AM EDT SAT SEP 26 2009 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG EARLY AUTUMN STORM SYSTEM MAY ALSO BRING ADVISORY- CRITERIA WINDS TO THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010>014-019>021-085-270930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 516 AM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG EARLY AUTUMN STORM SYSTEM MAY BRING ADVISORY-CRITERIA WINDS TO THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-270930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 516 AM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-270930- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.